Add like
Add dislike
Add to saved papers

Chloroquine-induced Pruritus.

Chloroquine-induced pruritus remains one of the most common side-effects in the use of chloroquine in the prophylaxis and treatment of uncomplicated malaria before the advent of artemisinin-based combination therapies. It has been reported to vary from a tolerable to intolerable intensity among susceptible individuals resulting in disruption of treatment and development of resistance to the drug thus leading to therapeutic failures as reported. This scourge is quite challenging due to the complex physiologic mechanism that has not been fully elucidated. Factors observed to be responsible in the induction of pruritus such as age, race, heredity, density of parasitaemia; impurities in formulations, plasmodial specie, dosage form and metabolites have been discussed in this review. Efforts to ameliorate this burden have necessitated the use of drugs of diverse pharmacological classes such as antihistamines, corticosteroids and multivitamins either alone or as a combination. This review is to look into the use of chloroquine retrospectively, and consider its re-introduction due to its safety. Efficacy can be attained if the pruritic effect is resolved.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app